Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 130, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 22, 2014, 4:54 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2014, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 22, 2014, 5:46 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:40 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 22, 3:40 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT TUE JUL 22 2014 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AT THIS TIME ALONG A CORRIDOR RUNNING SOUTH SOUTHWEST TO NORTH NORTHEAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THIS LOCATION LIES NEAR THE RESIDUAL OUTFLOW BOUNDARY FROM MONDAY NIGHT/S THUNDERSTORMS...IN AN AREA OF SLIGHTLY ENHANCED LOW-LEVEL MOISTURE FLUX CONVERGENCE. WILL CARRY ISOLATED THUNDERSTORMS ALL SECTIONS THIS EVENING...WITH HIGHEST POPS IN AFOREMENTIONED AREA. OTHERWISE...FORECAST REMAINS LARGELY UNCHANGED. HOT CONDITIONS EXPECTED FOR THE REST OF THE WEEK UNTIL 500 MB RIDGE RETROGRADES TO THE WEST. LOW THUNDERSTORM POPS RETAINED IN NORTHWEST SECTIONS FRIDAY NIGHT AND SATURDAY NIGHT. LOW POPS ON SUNDAY HAVE BEEN SPREAD A BIT TO THE SOUTHEAST...AND SUNDAY NIGHT POPS HAVE BEEN INCREASED IN NORTHERN SECTIONS...DUE TO ARRIVAL OF FRONTAL BOUNDARY AND SUBSEQUENT UPSLOPE FLOW TO ITS NORTH. SLIGHT CHANCE POPS KEPT FOR MONDAY THROUGH TUESDAY ALL SECTIONS. 03 COCKRELL && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH TUESDAY. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT. NO EXCESSIVE WINDS ARE EXPECTED. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 95 68 97 69 / 20 0 0 5 5 BEAVER OK 69 101 69 105 70 / 10 0 0 5 5 BOISE CITY OK 68 99 68 101 68 / 10 5 0 5 10 BORGER TX 73 100 75 102 75 / 20 0 0 5 5 BOYS RANCH TX 67 99 69 101 70 / 20 0 0 5 5 CANYON TX 65 95 65 97 68 / 20 0 0 5 5 CLARENDON TX 72 96 70 98 71 / 20 0 0 5 5 DALHART TX 67 98 63 99 66 / 10 5 0 5 5 GUYMON OK 70 101 69 101 70 / 20 5 0 5 5 HEREFORD TX 66 95 64 96 66 / 20 0 0 5 5 LIPSCOMB TX 71 99 69 101 73 / 10 0 5 5 5 PAMPA TX 72 95 70 98 70 / 20 0 0 5 5 SHAMROCK TX 73 98 70 100 73 / 10 0 5 5 5 WELLINGTON TX 73 100 71 101 72 / 10 0 0 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/03
Hazardous weather outlook, Jul 22, 3:48 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT TUE JUL 22 2014 OKZ001>003-TXZ001>020-231115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 PM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE PANHANDLES. SOME OF THE STRONGER STORMS MAY BECOME CAPABLE OF PRODUCING LOCALIZED AND BRIEF DAMAGING WIND GUSTS. ALSO...HEAVY RAIN COULD ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS MAY FORM ACROSS MAINLY THE NORTHWEST SECTIONS OF THE COMBINED PANHANDLES FRIDAY NIGHT...SATURDAY NIGHT...AND SUNDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE PANHANDLES SUNDAY NIGHT THROUGH MONDAY. MOST STORMS WILL REMAIN BELOW SEVERE LEVELS...BUT A SEVERE STORM CANNOT BE RULED OUT. GUSTY WINDS...HAIL...AND HEAVY RAIN WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
In the hours before
Special weather statement, Jul 22, 4:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT TUE JUL 22 2014 OKZ003-TXZ004-222200- BEAVER OK-OCHILTREE TX- 405 PM CDT TUE JUL 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCHILTREE AND SOUTHWESTERN BEAVER COUNTIES UNTIL 500 PM CDT... AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF PERRYTON...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PERRYTON... GRAY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3621 10073 3635 10101 3664 10076 3655 10056 TIME...MOT...LOC 2105Z 032DEG 3KT 3643 10075 SCHNEIDER
Special weather statement, Jul 22, 4:29 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 429 PM CDT TUE JUL 22 2014 TXZ007-008-222200- HUTCHINSON TX-MOORE TX- 429 PM CDT TUE JUL 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 500 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF LAKE MEREDITH...OR 14 MILES WEST OF BORGER...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LAKE MEREDITH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3563 10155 3563 10183 3579 10171 3572 10151 TIME...MOT...LOC 2129Z 027DEG 3KT 3568 10166 KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:25 PM CDT | Special Weather Statement | AMA | Oldham | 65 min |
| Jul 21, 7:50 PM CDT | Special Weather Statement | AMA | Dallam | 55 min |
| Jul 21, 8:08 PM CDT | Special Weather Statement | AMA | Hartley | 67 min |
| Jul 21, 8:22 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 68 min |
| Jul 21, 8:39 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Oldham | 3 hr |
| Jul 21, 11:37 PM CDT | Areal Flood Advisory | AMA | Hansford, Ochiltree | 3 hr |
| Jul 22, 12:39 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 3 hr |
| Jul 22, 4:05 PM CDT | Special Weather Statement | AMA | Ochiltree | 55 min |
| Jul 22, 4:29 PM CDT | Special Weather Statement | AMA | Moore | 31 min |
| Jul 22, 4:57 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 63 min |
| Jul 22, 5:14 PM CDT | Special Weather Statement | AMA | Hutchinson | 61 min |
| Jul 22, 5:19 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson, Moore, Potter | 3 hr |
| Jul 22, 5:34 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 56 min |
| Jul 22, 6:09 PM CDT | Special Weather Statement | AMA | Armstrong | 51 min |
| Jul 22, 6:10 PM CDT | Special Weather Statement | AMA | Potter | 50 min |
| Jul 22, 6:15 PM CDT | Special Weather Statement | AMA | Moore | 45 min |
| Jul 22, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 54 min |
| Jul 22, 6:31 PM CDT | Special Weather Statement | AMA | Randall | 59 min |
| Jul 21, 7:15 PM CDT | Flash Flood Warning | AMA | Texas | 3 hr |
| Jul 21, 8:29 PM CDT | Special Weather Statement | AMA | Texas | 61 min |
| Jul 21, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
| Jul 21, 10:27 PM CDT | Flash Flood Warning | AMA | Texas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.